Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 5, NWS Shreveport, LA

November 23, 20124 parishes in Louisiana; 5 counties in Texas

NWS Shreveport, LA issued this freeze warning at Nov 23, 2012, 2:31 PM CST for 4 parishes in Louisiana; 5 counties in Texas. It took effect at Nov 24, 2012, 1:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 2:31 PM CST (20:31 UTC)
In effect from
Nov 24, 2012, 1:00 AM CST
Expired
Nov 24, 2012, 7:00 AM CST
In force
6 hr
Issued by
NWS Shreveport, LA

Counties Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Jackson Parish, LA, Cherokee County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 38 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS74 KSHV 232031
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CST FRI NOV 23 2012

...FREEZING TEMPERATURES EXPECTED FOR SOME AREAS THAT HAVE NOT YET
SEEN A FREEZE WARNING THIS SEASON...

LAZ001-002-TXZ136-149>151-240445-
/O.NEW.KSHV.FZ.W.0005.121124T0700Z-121124T1300Z/
/O.CON.KSHV.LW.Y.0039.000000T0000Z-121123T2200Z/
CADDO-BOSSIER-SMITH-CHEROKEE-RUSK-PANOLA-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...TYLER...
RUSK...HENDERSON...CARTHAGE
231 PM CST FRI NOV 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY. 

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS
  THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT
  WINDS...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW
  ACROSS A LARGE PORTION OF THE REGION.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT THROUGH
  ABOUT SUNRISE SATURDAY MORNING.

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED
  DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS
  TO PROTECT OUTDOOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ012-013-TXZ152-240445-
/O.NEW.KSHV.FZ.W.0005.121124T0700Z-121124T1300Z/
BIENVILLE-JACKSON-NACOGDOCHES-
INCLUDING THE CITIES OF...BIENVILLE...JONESBORO...NACOGDOCHES
231 PM CST FRI NOV 23 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST SATURDAY. 

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS
  THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT
  WINDS...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR BELOW
  ACROSS A LARGE PORTION OF THE REGION.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT
  THROUGH ABOUT SUNRISE SATURDAY MORNING.

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED
  DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS
  TO PROTECT OUTDOOR PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ050-051-059>061-070>072-LAZ003-OKZ077-TXZ096-097-108>112-
124>126-137-138-232200-
/O.CON.KSHV.LW.Y.0039.000000T0000Z-121123T2200Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-GREGG-HARRISON-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...MINDEN...IDABEL...
CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...
LONGVIEW...MARSHALL
231 PM CST FRI NOV 23 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* EVENT...A STRONG PRESSURE GRADIENT IN THE WAKE OF A COLD FRONT 
  WILL RESULT IN NORTH WINDS OF 15 TO 25 MPH WITH A FEW HIGHER 
  GUSTS. 

* TIMING...GUSTY WINDS CAN BE EXPECTED ON FRIDAY FROM ABOUT MID 
  MORNING THROUGH LATE AFTERNOON. 

* IMPACT...STRONG WINDS MAY MAKE BOATING DIFFICULT ON AREA 
  WATERWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

23
2 follow-up statements
891 
WWUS74 KSHV 240418
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CST FRI NOV 23 2012

...FREEZING TEMPERATURES EXPECTED FOR SOME AREAS THAT HAVE NOT
YET SEEN A FREEZE THIS SEASON...

LAZ001-002-012-013-TXZ136-149>152-241200-
/O.CON.KSHV.FZ.W.0005.121124T0700Z-121124T1300Z/
CADDO-BOSSIER-BIENVILLE-JACKSON-SMITH-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...BIENVILLE...
JONESBORO...TYLER...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES
1018 PM CST FRI NOV 23 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST SATURDAY...

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS
  THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT
  WINDS EXPECTED...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR
  BELOW ACROSS A LARGE PORTION OF THE REGION.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT 
  THROUGH ABOUT SUNRISE SATURDAY MORNING. 

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS 
  TO PROTECT OUTDOOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

12
691 
WWUS74 KSHV 241001
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 AM CST SAT NOV 24 2012

...FREEZING TEMPERATURES EXPECTED FOR SOME AREAS THAT HAVE NOT
YET SEEN A FREEZE THIS SEASON...

LAZ001-002-012-013-TXZ136-149>152-241300-
/O.CON.KSHV.FZ.W.0005.000000T0000Z-121124T1300Z/
CADDO-BOSSIER-BIENVILLE-JACKSON-SMITH-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...BIENVILLE...
JONESBORO...TYLER...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES
401 AM CST SAT NOV 24 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...

* EVENT...CANADIAN HIGH PRESSURE WILL CONTINUE TO SETTLE ACROSS 
  THE FOUR STATE REGION TONIGHT...AND WITH CLEAR SKIES AND LIGHT 
  WINDS EXPECTED...MINIMUM TEMPERATURES WILL FALL TO FREEZING OR 
  BELOW ACROSS A LARGE PORTION OF THE REGION. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT 
  THROUGH ABOUT SUNRISE SATURDAY MORNING. 

* IMPACT...TENDER VEGETATION WILL BE SUSCEPTIBLE TO COLD RELATED 
  DAMAGE. ADDITIONALLY...PET OWNERS MAY NEED TO TAKE PRECAUTIONS 
  TO PROTECT OUTDOOR PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VII

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 23, 10:22 AM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 23, 10:22 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 AM CST FRI NOV 23 2012

.UPDATE...
BASED ON RADAR AND WATER VAPOR ANALYSIS...HAVE DECIDED TO SCALE
BACK POPS ACROSS THE AREA...EXCEPT FOR THE SOUTHERLY ZONES.
COOLER...DRIER AIR IS ALREADY BEGINNING TO FILTER INTO THE I-30
CORRIDOR...PLUS WITH CLOUD COVER ALREADY IN PLACE...HAVE DECIDED TO
SCALE BACK TEMPS ACROSS THE AREA. THERE WILL BE A GRADIENT OF MAX
TEMPERATURES FROM NORTH TO SOUTH...AS MANY SITES NORTH OF I-20 HAVE
ALREADY HIT THEIR MAX TEMP...WHILE OTHERS ALONG AND SOUTH OF
THAT...WILL HAVE YET TO REACH THEIRS. WINDS ARE ALREADY TO BEGIN
TO GUST OVER 20 MPH AT MANY SITES...THUS...THE LAKE WIND ADVISORY
LOOKS GOOD. WILL SEND UPDATED PACKAGE OUT IN A MINUTE...

&&

.AVIATION...
A COLD FRONT CONTINUED TO MOVE SOUTHEAST ACROSS THE FOUR STATE
REGION WITH A BAND OF SHOWERS OUT AHEAD OF THE SYSTEM. THE FRONT
STRETCHED SOUTHWEST ACROSS SOUTHEAST ARKANSAS...NORTHWEST LOUISIANA
AND EAST TEXAS NEAR A KELD TO KSHV...AND KJSO LINE. WITHIN THE BAND
OF SHOWERS THE SURFACE VISIBILITY WILL BE REDUCED AT TIMES TO MVFR
AND ISOLATED IFR FLIGHT CATEGORIES FOR A SHORT TIME...BUT MOST OF
THE RAIN WILL BE SOUTH OF THE TERMINAL FORECAST SITES. IN WAKE OF
THE RAIN BAND AND NEAR AND BEHIND THE FRONTAL BOUNDARY...MVFR
CEILINGS WILL BE COMMON WITH...CEILINGS AROUND 15 HND TO 3 KFT.. AS
DRIER AIR SPREADS INTO THE REGION VFR FLIGHT CATEGORIES WILL BE
RETURNING WITH SKIES CLEARING FROM NORTH TO SOUTH. LIGHT AND
VARIABLE WINDS NEAR AND JUST BEHIND THE FRONTAL BOUNDARY WILL BE
NORTH TO NORTHWEST WITH SPEEDS INCREASING AS THE GRADIENT TIGHTENS
TO 10 TO 17 KNOTS WITH HIGHER GUSTS TO 20 TO 25 KNOTS INTO THE LATE
AFTERNOON. BY 24/00 UTC NORTHERLY WINDS WILL BE DROPPING TO 4 TO 10
KNOTS AND LESS THAN 6 KNOTS AFTER 24/06 UTC. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  35  58  36  65 /  20  10  10  10  10
MLU  63  34  56  31  63 /  30  10  10  10  10
DEQ  62  27  56  29  64 /  10  10  10  10  10
TXK  63  32  55  35  64 /  10  10  10  10  10
ELD  62  31  55  30  64 /  20  10  10  10  10
TYR  64  35  58  38  69 /  10  10  10  10  10
GGG  64  33  59  34  67 /  20  10  10  10  10
LFK  67  36  61  35  69 /  20  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>072.

LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: LAZ001>003.

OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-149>151.

&&

23
Hazardous weather outlook, Nov 23, 11:33 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 AM CST FRI NOV 23 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1133 AM CST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS WILL MOVE SOUTHEAST ACROSS CENTRAL LOUISIANA AND
DEEP EAST TEXAS THIS AFTERNOON. HOWEVER...NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION ON MONDAY INTO
MONDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS.
ALTHOUGH WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A
FEW STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

23

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 10:21 PM CSTLake Wind AdvisorySHVBossier, Caddo, Webster18 hr

Nearby

Freeze Warnings in Texas, 2012Freeze Warnings in Louisiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.